Intravenously administered glucocorticoids , such as prednisone , are the standard of care in acute GvHD  and chronic GVHD.  The use of these glucocorticoids is designed to suppress the T-cell-mediated immune onslaught on the host tissues; however, in high doses, this immune-suppression raises the risk of infections and cancer relapse. Therefore, it is desirable to taper off the post-transplant high-level steroid doses to lower levels, at which point the appearance of mild GVHD may be welcome, especially in HLA mis-matched patients, as it is typically associated with a graft-versus-tumor effect. [ citation needed ] . Cyclosporine and tacrolimus are calcineurin inhibitors . Both substances are structurally different but have the same mechanism of action. Cyclosporin binds to the cytosolic protein Peptidyl-prolyl cis-trans isomerase A (known as cyclophilin), while tacrolimus binds to the cytosolic protein Peptidyl-prolyl cis-trans isomerase FKBP12. These complexes inhibit calcineurin, block dephosphorylation of the transcription factor NFAT of activated T-cells and its translocation into the nucleus.  Standard prophylaxis involves the use of cyclosporine for six months with methotrexate. Cyclosporin levels should be maintained above 200 ng/ml.  Other substances that have been studied for GvHD treatment include, for example: sirolimus , pentostatin , etanercept , and alemtuzamab . 
Administration advice :
-The manufacturer product information should be consulted.
-Ocular: Elevation in intraocular pressure and endophthalmitis following intravitreal injection by checking for perfusion of the optic nerve head immediately after injection, tonometry within 30 minutes following injection, and biomicroscopy between two and seven days following injection.
Patient advice :
-Patients may experience temporary visual burning after receiving an intravitreal injection and should not drive or use machinery until symptoms have been resolved.
-Patients should be instructed to report any symptoms suggestive of endophthalmitis without delay.
-Patients should be instructed not to touch the tip of the dropper or ointment directly to the eye.